Alert archive / Hawaii / High Surf Advisories in 2009
High Surf Advisory 21, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Jun 13, 2009, 2:59 PM HST for 4 counties in Hawaii. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2009, 2:59 PM HST (00:59 UTC)
- Expired
- Jun 18, 2009, 3:13 AM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WHHW40 PHFO 140059 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 259 PM HST SAT JUN 13 2009 HIZ001>003-005-013-014-016-018-019-021-023>025-141400- /O.NEW.PHFO.SU.Y.0021.090614T0059Z-090616T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 259 PM HST SAT JUN 13 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... SURF ALONG SOUTH FACING SHORES WILL BE 5 TO 8 FEET THIS AFTERNOON...THEN INCREASE TO 6 TO 9 FEET SUNDAY WITH POTENTIALLY HIGHER SETS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
9 follow-up statements
660 WHHW40 PHFO 141334 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST SUN JUN 14 2009 HIZ006-150230- /O.EXA.PHFO.SU.Y.0021.000000T0000Z-090616T0400Z/ WAIANAE COAST- 334 AM HST SUN JUN 14 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... SURF ALONG SOUTH FACING SHORES WILL BE 7 TO 10 FEET THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ001>003-005-013-014-016-018-019-021-023>025-150230- /O.CON.PHFO.SU.Y.0021.000000T0000Z-090616T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 334 AM HST SUN JUN 14 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... SURF ALONG SOUTH FACING SHORES WILL BE 7 TO 10 FEET THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
570 WHHW40 PHFO 150132 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SUN JUN 14 2009 HIZ001>003-005-006-013-014-016-018-019-021-023>025-151445- /O.CON.PHFO.SU.Y.0021.000000T0000Z-090616T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 332 PM HST SUN JUN 14 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... SURF ALONG SOUTH FACING SHORES WILL BE 7 TO 10 FEET THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
603 WHHW40 PHFO 151328 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST MON JUN 15 2009 HIZ001>003-005-006-013-014-016-018-019-021-023>025-160230- /O.CON.PHFO.SU.Y.0021.000000T0000Z-090616T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 328 AM HST MON JUN 15 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG SOUTH FACING SHORES WILL BE 7 TO 10 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
399 WHHW40 PHFO 160134 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST MON JUN 15 2009 HIZ020-161445- /O.EXB.PHFO.SU.Y.0021.000000T0000Z-090617T1600Z/ WINDWARD HALEAKALA- 334 PM HST MON JUN 15 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG SOUTH FACING SHORES WILL BE 6 TO 9 FEET WITH LOCALLY HIGHER SETS THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ001>003-005-006-013-014-016-018-019-021-023>025-161445- /O.EXT.PHFO.SU.Y.0021.000000T0000Z-090617T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 334 PM HST MON JUN 15 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG SOUTH FACING SHORES WILL BE 6 TO 9 FT WITH LOCALLY HIGHER SETS THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
191 WHHW40 PHFO 161348 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 AM HST TUE JUN 16 2009 HIZ001>003-005-006-013-014-016-018>021-023>025-170215- /O.CON.PHFO.SU.Y.0021.000000T0000Z-090617T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 348 AM HST TUE JUN 16 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG SOUTH FACING SHORES WILL BE 6 TO 9 FT WITH LOCALLY HIGHER SETS THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
951 WHHW40 PHFO 170214 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 414 PM HST TUE JUN 16 2009 HIZ001>003-005-006-013-014-016-018>021-023>025-171515- /O.EXT.PHFO.SU.Y.0021.000000T0000Z-090618T0500Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 414 PM HST TUE JUN 16 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM HST WEDNESDAY... A SOUTH-SOUTHEAST SWELL CONTINUES TO PRODUCE HIGH SURF ALONG SOUTHERN SHORES. SURF WILL RANGE FROM 6 TO 9 FT THROUGH TONIGHT...LOWERING SLOWLY TO 5 TO 8 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HOAG
693 WHHW40 PHFO 171353 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 AM HST WED JUN 17 2009 HIZ001>003-005-006-013-014-016-018>021-023>025-180200- /O.CON.PHFO.SU.Y.0021.000000T0000Z-090618T0500Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 353 AM HST WED JUN 17 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST THIS EVENING... A SOUTH SOUTHEAST SWELL CONTINUES TO PRODUCE HIGH SURF ALONG SOUTH FACING SHORES. THE SURF IS EXPECTED TO LOWER SLOWLY TO 5 TO 8 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
281 WHHW40 PHFO 180153 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 PM HST WED JUN 17 2009 HIZ013-014-016-018>021-023-180300- /O.CAN.PHFO.SU.Y.0021.000000T0000Z-090618T0500Z/ MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- 353 PM HST WED JUN 17 2009 ...HIGH SURF ADVISORY IS CANCELLED... SURF HEIGHTS HAVE ALONG SOUTH FACING SHORES HAVE DROPPED BELOW THE ADVISORY LEVEL OF 8 FEET. $$ HIZ001>003-005-006-024-025-181500- /O.EXT.PHFO.SU.Y.0021.000000T0000Z-090618T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 353 PM HST WED JUN 17 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... A SOUTHEAST SWELL CONTINUES TO PRODUCE HIGH SURF ALONG SOUTH FACING SHORES. SURF OF 5 TO 8 FEET WILL CONTINUE THROUGH TONIGHT BEFORE SLOWLY LOWERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
739 WHHW40 PHFO 181313 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 AM HST THU JUN 18 2009 HIZ001>003-005-006-024-025-181415- /O.CAN.PHFO.SU.Y.0021.000000T0000Z-090618T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 313 AM HST THU JUN 18 2009 ...HIGH SURF ADVISORY IS CANCELLED... SURF HEIGHTS HAVE DECREASED BELOW THE 8 FOOT ADVISORY THRESHOLD ALONG SOUTH FACING SHORES. $$ HOAG
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jun 13, 9:46 AM HST, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 13, 9:46 AM HST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 946 AM HST SAT JUN 13 2009 .SYNOPSIS... A SURFACE RIDGE NORTH OF THE STATE WILL ALLOW GENTLE TO MODERATE TRADE WINDS TO CONTINUE OVER THE ISLANDS THROUGH EARLY NEXT WEEK. LIGHT SHOWERS CARRIED BY THE TRADES WILL MAINLY AFFECT WINDWARD AND MAUKA AREAS. STRENGTHENING HIGH PRESSURE NORTH OF THE STATE IS EXPECTED TO SIGNIFICANTLY INCREASE TRADE WIND SPEEDS ACROSS THE ISLANDS BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION... ISOLATED SHOWERS CONTINUE MOVING WWD IN THE GENTLE/MODERATE TRADE FLOW THIS MORNING. THIS ACTIVITY SHOULD REMAIN GENERALLY TERRAIN FOCUSED OVER THE ISLANDS TODAY WITH A FEW MODERATE SLOWER MOVING SHOWERS LEE OF THE ISLANDS WHERE LEEWARD CONVERGENCE IS TAKING ADVANTAGE OF POOLED MOISTURE. THE 13/12Z PHLI/PHTO SOUNDINGS REVEAL A WELL DEVELOPED LLVL INVERSION AROUND 5500 FT WHICH SHOULD LIMIT THE VERTICAL DEVELOPMENT OF SHOWERS AGAIN TODAY. CAPES/LI IN THE MORNING SOUNDING ARE INDICATIVE OF AN UNSTABLE ATMOSPHERE DUE TO THE WEAK UPPER LOW OVER THE STATE. THE BULK OF THIS INSTABILITY AND FAVORABLE LAPSE RATES ARE VERY HIGH IN THE ATMOSPHERE AND SHOULD REMAIN OUT OF REACH OF THE BOUNDARY LAYER MOISTURE. NOT EXPECTING ANY HEAVY SHOWERS TODAY...BUT POSSIBLY SOME TCU AROUND AND AN ISOL MODERATE SHOWER HERE AND THERE. BEST CHANCES WOULD BE ALONG THE KONA COAST OF THE BI WHERE AFTN HEATING/SEA BREEZES COULD PROVIDE SOME ADDITIONAL FORCING AND LLVL DESTABILIZATION. THE UPPER LOW WILL CONTINUE TO PULL SOME HIGH CLOUDS NWD OVER THE ERN PORTION OF THE STATE AS WELL. MAY HAVE TO MAKE SOME ADJUSTMENTS TO THE SHORT TERM SKY GRIDS TO INCREASE THE HIGHER CI COVER THRU THE WKND INTO MON MORNING. THESE HIGHER CLOUDS MAY ALSO LIMIT INSOLATION ALONG THE KONA SIDE AS WELL. GFS/GFS ENSEMBLES AND ECMWF REMAIN IN REASONABLE AGREEMENT MAINTAINING DEEP LAYERED HIGH PRES NE OF THE STATE THRU THE FIRST HALF OF THE COMING WEEK. TRADES WILL CONTINUE TO FOCUS SHOWERS OVER AND ALONG WINDWARD/MTN TERRAIN. THE SECOND HALF OF THE WEEK WILL BRING INCREASING TRADE WINDS AS THE HIGH SHIFTS W AND STRENGTHENS. THE LLVL CAP SHOULD ALSO BECOME BETTER DEVELOPED FURTHER LIMITING SHOWER DEVELOPMENT/AREAL COVERAGE REGARDLESS OF AN INCREASE IN SHALLOW BOUNDARY LAYER MOISTURE. WILL KEEP POP80 IN THE GRIDS OVER WINDWARD TERRAIN DURING THE SECOND HALF OF THE WEEK. && .PREV DISCUSSION ISSUED 400 AM HST SAT... THE CENTER OF A 1023 MILLIBAR SUBTROPICAL HIGH IS NEAR 29N 149W... OR ABOUT 700 MILES NORTH NORTHEAST OF HILO. A SURFACE RIDGE EXTENDS WEST SOUTHWEST FROM THIS ANTICYCLONE THROUGH A POINT ABOUT 330 MILES NORTH NORTHWEST OF LIHUE. THIS SUBTROPICAL HIGH AND RIDGE WILL REMAIN NORTH OF THE STATE THROUGH THE END OF THE UPCOMING WORK WEEK. SINCE THE HIGH WILL CHANGE LITTLE IN LOCATION AND STRENGTH THROUGH EARLY NEXT WEEK...THE PRESSURE GRADIENT SOUTH OF THIS FEATURE WILL CHANGE LITTLE. THIS WILL CAUSE THE TRADE WINDS ACROSS THE HAWAIIAN ISLANDS TO CONTINUE IN THE GENTLE TO MODERATE RANGE THROUGH THE FIRST COUPLE OF DAYS NEXT WEEK. EARLY MORNING SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA INDICATE SCATTERED TO LOCALLY BROKEN LOW CLOUDS AND ISOLATED LIGHT SHOWERS ASSOCIATED WITH THE TRADE WIND WEATHER REGIME...WHICH CONTINUES TO DOMINATE THE WEATHER PATTERN OVER THE ISLAND CHAIN. MOST OF THE LOW CLOUDS AND SHOWERS WERE EVIDENT ACROSS WINDWARD AND MAUKA AREAS. THE ATMOSPHERE REMAINS RELATIVELY STABLE...SO THE ISOLATED TRADE SHOWERS EXPECTED TODAY WILL CONTINUE TO BE RATHER LIGHT. THE GENTLE TO MODERATE TRADE WIND SPEEDS WILL ALSO ALLOW SOME LEEWARD AREAS... PARTICULARLY ALONG THE KONA COAST OF THE BIG ISLAND...TO EXPERIENCE LOCAL SEA BREEZE CIRCULATIONS STARTING LATER THIS MORNING. AS A RESULT...EXPECT CLOUD BUILD UPS AND A FEW SHOWERS TO DEVELOP OVER SOME OF THESE LEEWARD SECTIONS OF THE STATE LATER TODAY. WATER VAPOR IMAGERY DEPICTS A WEAK UPPER TROPOSPHERIC LOW CENTERED JUST SOUTH OF OAHU. THIS FEATURE ALOFT CONTINUES TO MOVE SLOWLY TOWARD THE NORTHWEST. THE CLOSE PROXIMITY OF THIS LOW ALOFT TO THE ISLANDS...MAY PROVIDE SOME SLIGHT ATMOSPHERIC INSTABILITY. HOWEVER...THE MAIN AFFECT MIGHT BE INCREASED CLOUD COVER OVER SOME OF THE ISLANDS WITH SOME LOCAL ENHANCED SHOWER ACTIVITY DURING THE AFTERNOON HOURS THIS WEEKEND. HOWEVER...NO HEAVY RAINFALL IS EXPECTED. IN ADDITION TO THE LOW CLOUDS...SOME PATCHES OF CIRRUS FORMING ALONG THE EASTERN FLANK OF THIS UPPER LEVEL CYCLONIC CIRCULATION ARE BEGINNING TO MOVE UP FROM THE SOUTH OVER THE EASTERN BIG ISLAND. EXPECT THESE PATCHES OF HIGH CLOUDS TO LINGER ACROSS PORTIONS OF THE EASTERN END OF THE STATE THROUGH TONIGHT. BY THE MIDDLE OF NEXT WEEK...FORECAST MODELS SUCH AS THE GFS AND ECMWF...CONTINUE TO INDICATE THE SUBTROPICAL HIGH NORTHEAST OF THE STATE WILL GRADUALLY STRENGTHEN AND MOVE SLOWLY WEST. THIS WILL RESULT IN A MUCH TIGHTER PRESSURE GRADIENT ACROSS THE FIFTIETH STATE...WHICH WILL PRODUCE NOTICEABLY STRONGER TRADE WINDS STARTING NEXT WEDNESDAY. THESE STRONGER TRADES WILL LIKELY PERSIST AT LEAST THROUGH THE END OF THE WORK WEEK. THE MODELS ALSO APPEAR TO DEPICT DEEPER MOISTURE AT THE SAME TIME AS THE TRADES ACCELERATE. THIS MAY PROVIDE AN INCREASE IN SHOWER COVERAGE ACROSS PARTS OF THE STATE. && .MARINE... RECENT SRN HEMI STORM ACTIVITY WILL KEEP S FACING SHORES IN SOLID AMOUNTS OF SURF THRU THE UPCOMING WEEK. NWW3 GUIDANCE SUGGESTS SURF REACHING ADVISORY LEVELS AGAIN TOMORROW AS THE SWELL HITS 4 FT AT 15 SECONDS FROM APROX 180 DEG. ADDITIONAL SE SWELL FROM 140 DEG MAY ALSO REACH THE ADVISORY LEVEL OF 8 FT EARLY NEXT WEEK. OVERALL...SURF WILL BUILD BACK TO SEVERAL FT OVERHEAD FOR MANY AREAS OVER THE NEXT FEW DAYS. BI SHADOWING WILL LIMIT THE SE SWELL FOR SOME OF THE SMALLER CNTRL ISLANDS. THE MEAN TROF NW OF THE ISLANDS WILL ALLOW FOR MORE STORM ACTIVITY JUST S OF THE ALEUTIANS NEAR THE DATELINE. THIS MAY PROVIDE SOME MODEST NW SWELL NEXT WEEK. WINDS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY THRESHOLD ACROSS ALL MARINE ZONES THROUGH EARLY NEXT WEEK. THE HIGH BUILDING NORTHEAST OF THE ISLANDS WILL LIKELY BOOST THE TRADE WINDS TO THE SMALL CRAFT ADVISORY THRESHOLD IN THE TYPICALLY BREEZY MARINE ZONES ADJACENT TO THE BIG ISLAND AND MAUI BEGINNING NEXT WED...POSSIBLY EXPANDING THEREAFTER. && .AVIATION... EXP MAINLY VFR CONDITIONS FOR THE TERMINALS TODAY. PHNY WILL LIKELY SEE THE USUAL INTERMITTENT MVFR CIGS AFT 22Z. FUHZ INVOF THE BI MAY LEAD TO SOME PATCHY MVFR VIS THRU THE PERIOD. ELSEWHERE...ANY MVFR CIG/VIS SHOULD REMAIN CONFINED TO WINDWARD/MT TERRAIN WITH GENTLE/MODERATE TRADES TODAY...AND GUSTY FOR SOME OF THE TYPICALLY WINDIER TERMINALS PHOG/PHMK/PHJH. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC/AVIATION...DEJESUS MARINE...DEJESUS/HOUSTON PREV DISC...HOUSTON
Nearby
High Surf Advisories in Hawaii, 2009Every high surf advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.